This specialty practice discussion group is intended for nurse educator members of APHON. Remember that... View more
This specialty practice discussion group is intended for nurse educator members of APHON. Remember that anything published in this community can be seen by any member of the community. Please be considerate of the HIPAA Privacy Rule when posting to the community.
For pheresis and HD lines that are also being used for treatment we have different caps being used. If a tego cap is present on the line (which is what’s used by the pheresis and dialysis teams), that cues the RN that high dose heparin is in the line and before using will need to withdraw the heparin. Our teams sometimes use line labeling as well but I find that it’s not as reliable due to lack of consistency and that they peel off.
—————————— Louis Ruggiero, MSN, RN, CPHON Clinical Educator – Infusion Center Children’s Hospital Los Angeles email@example.com —————————— ——————————————- Original Message: Sent: 08-06-2020 07:55 AM From: Chris Donaghey Subject: High Dose Heparin
We have had multiple recent issues with high dose heparin use for our large bore catheters, especially remarkable on our stem cell transplant unit as they take dialysis patients, too. Nurses are forgetting to aspirate the HD heparin for various reasons.
What do your nurses do with large bore lumens in order to prevent errors from occurring? Line labeling? Alternative local processes?
Thanks everyone for your thoughts and ideas.
—————————— Chris Donaghey, MSN, RN, PCNS-BC, CPN, CPHON Clinical Nurse Specialist – Cancer and Blood Diseases Riley Hospital for Children at IU Health Indianapolis, IN ——————————